Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 59, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 11, 2015, 4:55 PM CDT for Duval County, Webb County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 4:55 PM CDT (21:55 UTC)
- Expired
- May 11, 2015, 5:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 139 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2111 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:05 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 11, 3:05 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
305 PM CDT MON MAY 11 2015
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...MORE RAIN IS
COMING...WITH FLOODING POSSIBLE ESPECIALLY WEST. HAVE ISSUED A
FLASH FLOOD WATCH FOR THE AREAS MOST PRONE TO FLOODING...WHICH
MATCHES UP WITH SURROUNDING OFFICES PRETTY MUCH. GREATEST CONCERN
THROUGH TUESDAY AFTERNOON WILL BE OVER THE RIO GRANDE PLAINS
(INCLUDING LAREDO) AND WESTERN BRUSH COUNTRY....WITH LOWER CHANCES
FARTHER SOUTH AND EAST. WATCH AREA MAY HAVE TO BE EXPANDED IN TIME
AND/OR AREAL COVERAGE DEPENDING ON HOW ACTIVITY TRANSPIRES OVER
THE NEXT 24 HOURS TO INCLUDE COASTAL AREAS TOO.
SEVERE WEATHER STILL A CONCERN FOR TONIGHT...AND DEPENDING ON WHAT
HAPPENS TONIGHT...SEVERE CONCERN COULD GO INTO TUESDAY. THINK
THERE IS A POTENTIAL FOR A MCS DEVELOPING LATE THIS
AFTERNOON/EARLY THIS EVENING THEN MOVE EAST. SPC IS MONITORING.
GENERALLY HAVE LIKELY TO CATEGORICAL POPS TONIGHT THROUGH TUESDAY
EVENING...WITH LOCALLY HEAVY RAINFALL MENTIONED. RAIN CHANCES
APPEAR TO DIMINISH A BIT AFTER MIDNIGHT TUESDAY...BUT THIS COULD
CHANGE (AS AREA OF FFA BEING EXPANDED) AS TTU MODEL IS SHOWING
POSSIBLY ANOTHER MCS LATE (06Z RUN). OVERALL AND IN SHORT...
EXPECTING RAIN. CONCERNING TEMPERATURES...GENERALLY GOING COOLER
TONIGHT THAN THIS MORNING DUE TO RAIN-COOLED AIR AND SLIGHTLY
COOLING TO THE NORTH WITH FRONT. THEN...RATHER COOL ON TUESDAY
WITH LOTS OF CLOUDS AND RAIN-COOLED AIR. MAYBE SLIGHTLY WARMER
TUESDAY NIGHT...IF AT ALL BUT GENERALLY PERSISTENCE (MAYBE A
DEGREE DIFFERENCE) BETWEEN TONIGHT FORECAST AND TUESDAY NIGHT
TEMPERATURE FORECAST.
&&
.MARINE (TONIGHT THROUGH TUESDAY NIGHT)...WEAK TO MDOERATE ONSHORE
FLOW. BETTER CHANCES FOR RAIN CLOSER TO THE COAST THROUGH TUUESDAY
NIGHT. COULD HAVE A FEW STRONG STORMS ESPECIALLY CLOSER TO THE
COAST.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...UNSETTLED WEATHER CONTINUES
INTO THE EXTENDED AS THE FRONTAL BOUNDARY SLOWLY DECAYS JUST NORTH
OF THE CWFA. ABOVE NORMAL MOISTURE LEVELS AND NUMEROUS WEAK IMPULSES
ROTATING THROUGH A MEAN TROF IN THE WESTERN CONUS WILL KEEP RAIN
CHANCES IN THE FORECAST THROUGH THE WORK WEEK. MAIN THREAT APPEARS
TO BE HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE ACROSS THE
COASTAL BEND. NOT SUPER COMFORTABLE OUTLINING A SPECIFIC AREA FOR
HIGHEST RAINFALL AMOUNTS...BUT GENERALLY SPEAKING AREAS CLOSER TO
THE BOUNDARY SHOULD SEE HIGHER TOTALS.
BY THE WEEKEND SURFACE FOCUS HAS DISSIPATED...AND HEAVIER RAINFALL
SHIFTS FAR ENOUGH NORTH OF THE COASTAL BEND TO AT LEAST TEMPORARILY
DRY US OUT FOR A BIT.
TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL TO START THE
EXTENDED...THEN SLOWLY INCREASE INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 81 74 81 74 / 80 70 60 40 50
VICTORIA 71 80 70 81 72 / 90 70 60 50 50
LAREDO 71 82 71 84 71 / 90 80 70 60 60
ALICE 73 82 72 83 72 / 90 70 60 40 60
ROCKPORT 74 80 75 80 74 / 80 70 60 40 50
COTULLA 69 78 69 83 70 / 100 90 80 70 60
KINGSVILLE 74 83 73 83 73 / 80 70 60 40 50
NAVY CORPUS 75 80 75 80 75 / 80 70 60 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR THE FOLLOWING ZONES: BEE...DUVAL...GOLIAD...
LA SALLE...LIVE OAK...MCMULLEN...VICTORIA...WEBB.
GM...NONE.
&&
GW/86...SHORT TERM
JV/71...LONG TERMHazardous weather outlook, May 11, 3:09 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 309 PM CDT MON MAY 11 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 309 PM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR THE COUNTIES OF BEE...DUVAL...GOLIAD...LA SALLE...LIVE OAK... MCMULLEN...VICTORIA AND WEBB. SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY ACROSS SOUTH TEXAS. DAMAGING WINDS AND LARGE HAIL WILL BE PRIMARY HAZARDS. MODERATE TO HEAVY RAINFALL MAY OCCUR AS WELL. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF-FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY AFTERNOON FOR THE COUNTIES OF BEE...DUVAL...GOLIAD...LA SALLE...LIVE OAK... MCMULLEN...VICTORIA AND WEBB. THE WATCH MAY BE EXTENDED IN TIME OR IN AREAL COVERAGE TUESDAY NIGHT AND POSSIBLY WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN STORM THREATS. ADDITIONALLY...PERIODS OF HEAVY RAIN ARE EXPECTED THROUGH MUCH OF THE WEEK...WITH RAINFALL AMOUNTS IN EXCESS OF 2 TO 5 INCHES POSSIBLE ACROSS THE REGION. LOCALLY HEAVY RAIN COULD LEAD TO FLOODING PROBLEMS ALONG AREA RIVERS AND STREAMS...AS WELL AS LOW LYING URBAN AREAS. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF-FACING BEACHES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON TUESDAY. GW
In the hours before
Special weather statement, May 11, 11:08 AM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1108 AM CDT MON MAY 11 2015 TXZ229>234-239>247-121100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 1108 AM CDT MON MAY 11 2015 ...CONCERN FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TUESDAY NIGHT... ...POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLOODING TONIGHT THROUGH THURSDAY... A VERY ACTIVE WEATHER PATTERN IS IN STORE FOR SOUTH TEXAS THIS WEEK...AS COPIOUS MOISTURE COMBINES WITH A FRONTAL BOUNDARY AND ENERGY FROM A SLOW-MOVING UPPER LEVEL STORM SYSTEM TO PRODUCE PERIODS OF RAIN AND THUNDERSTORMS. FOR THIS AFTERNOON THROUGH TUESDAY NIGHT...A FRONTAL BOUNDARY WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE...WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE GREATEST CONCERN FOR HEAVY RAINFALL TONIGHT THROUGH TUESDAY NIGHT WILL BE OVER AREAS NEAR AND WEST OF AN ALICE TO BEEVILLE LINE. LOCALLY DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERNS FOR ANY SEVERE WEATHER...ALTHOUGH AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. THERE IS THE POTENTIAL FOR AN ORGANIZED SYSTEM OF STORMS TO DEVELOP LATER THIS AFTERNOON OR THIS EVENING OVER THE RIO GRANDE PLAINS AND WESTERN BRUSH COUNTRY...THEN MOVE EAST TOWARD THE COAST LATE THIS EVENING AND OVERNIGHT...POSSIBLY PRODUCING DAMAGING WINDS AND HAIL ALONG WITH LOCALLY HEAVY RAINFALL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AND TUESDAY NIGHT...WITH A SLIGHT RISK FOR SEVERE WEATHER ONCE AGAIN AND AN ENHANCED RISK FOR FLOODING. ALTHOUGH THE SURFACE FRONT IS NOT EXPECTED TO BE AN INFLUENCING FACTOR FOR SOUTH TEXAS WEDNESDAY THROUGH FRIDAY...RAIN CHANCES WILL CONTINUE OVER SOUTH TEXAS AS THE UPPER STORM SYSTEM REMAINS TO THE WEST AND COPIOUS AMOUNTS OF MOISTURE CONTINUE. ALTHOUGH THE CONCERN FOR ORGANIZED SEVERE WEATHER WILL DIMINISH BY WEDNESDAY... THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING WILL INCREASE...AS ANY STORMS WHICH DEVELOP WILL LIKELY OCCUR OVER SATURATED SOILS AND THUS LIKELY RUN OFF. AT THIS TIME...AVERAGE RAINFALL AMOUNTS THROUGH FRIDAY ARE EXPECTED TO AVERAGE BETWEEN 3 AND 6 INCHES OVER INLAND AREAS...GENERALLY NEAR AND WEST OF A KINGSVILLE TO SINTON TO BLOOMINGTON LINE...WITH THE HIGHEST RAINFALL TOTALS OVER THE RIO GRANDE PLAINS (INCLUDING LAREDO) AND THE NORTHERN BRUSH COUNTRY. LOWER AMOUNTS ARE EXPECTED OVER AREAS CLOSER TO THE COAST. ISOLATED AMOUNTS OF 10 TO 15 INCHES OF PRECIPITATION ARE CERTAINLY POSSIBLE OVER THE NEXT SEVERAL DAYS...BEFORE THE IMPACTS OF THE UPPER LEVEL SYSTEM BEGIN TO MOVE INTO THE SOUTHERN PLAINS. A FLASH FLOOD WATCH MAY BE ISSUED LATER TODAY FOR PORTIONS OR ALL OF SOUTH TEXAS...OR AT LEAST WITHIN THE NEXT 24 TO 48 HOURS. SOUTH TEXAS RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS UPCOMING HEAVY RAINFALL AND POTENTIAL SEVERE WEATHER EVENT. STAY TUNED TO YOUR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS CONCERNING ANY WATCHES OR WARNINGS WHICH WILL BE ISSUED OVER THE NEXT SEVERAL DAYS. YOU CAN ALSO KEEP TRACK OF THE WEATHER ON OUR WEB PAGE AT (ALL LOWER CASE)... WWW.SRH.NOAA.GOV/CRP GW
Special weather statement, May 11, 3:41 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 341 PM CDT MON MAY 11 2015 TXZ240-112115- DUVAL- 341 PM CDT MON MAY 11 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DUVAL COUNTY... AT 340 PM CDT...A STRONG THUNDERSTORM WAS OVER BENAVIDES. THE STORM WAS NEARLY STATIONARY. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BENAVIDES. LAT...LON 2752 9840 2759 9852 2772 9843 2767 9830 TIME...MOT...LOC 2040Z 202DEG 3KT 2762 9841 CB
Special weather statement, May 11, 4:41 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
441 PM CDT MON MAY 11 2015
TXZ239-240-112230-
DUVAL-WEBB-
441 PM CDT MON MAY 11 2015
...A STRONG THUNDERSTORM AFFECTING SOUTHEASTERN WEBB AND
SOUTHWESTERN DUVAL COUNTIES...
AT 439 PM CDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHEAST OF
BRUNI. THE STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRUNI.
LAT...LON 2755 9895 2759 9857 2734 9860 2734 9862
2736 9863 2735 9880 2727 9880 2727 9890
TIME...MOT...LOC 2139Z 180DEG 0KT 2740 9874
PZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:30 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 51 hr |
| May 11, 3:04 PM CDT | Areal Flood Advisory | CRP | Duval | 116 min |
| May 11, 3:41 PM CDT | Special Weather Statement | CRP | Duval | 34 min |
| May 11, 3:47 PM CDT | Areal Flood Advisory | CRP | Duval, McMullen | 118 min |
| May 11, 4:35 PM CDT | Areal Flood Advisory | CRP | Duval, Webb | 115 min |
| May 11, 4:41 PM CDT | Special Weather Statement | CRP | Duval | 49 min |
| May 11, 4:55 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| May 11, 5:02 PM CDT | Flash Flood Warning | CRP | Duval, Webb | 3 hr |
| May 11, 5:31 PM CDT | Special Weather Statement | CRP | Karnes | 44 min |
| May 11, 5:33 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 117 min |
| May 11, 5:37 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 38 min |
| May 11, 5:40 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 2 hr |
| May 11, 5:46 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 44 min |
| May 11, 6:09 PM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
| May 11, 6:28 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| May 11, 6:35 PM CDT | Areal Flood Advisory | CRP | Webb | 115 min |
| May 11, 6:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 34 min |
| May 11, 6:42 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 3 hr |
| May 11, 6:47 PM CDT | Areal Flood Advisory | CRP | La Salle | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.